MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I20-40
Medical Device Problem Codes Use of Device Problem (1670); Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 07/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, an suprarenal stent graft and three (3) limb stent grafts to treat an abdominal aortic aneurysm (aaa).Approximately 5.5 years post initial procedure, a type 3a endoleak with component separation was identified.The physician elected to reline the original implanted devices with a limb stent graft, an iliac limb extension and a palmaz stent.Reportedly, intervention was successful and the patient is doing well.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak with complete component separation of the right common iliac artery is confirmed and the additional endovascular procedure on is confirmed.This is consistent with the reported adverse event/incident.Additionally, the clinical assessment determined that there was evidence to reasonably suggest sac growth of 15.5mm in the right common iliac artery occurred that was not included in the event as reported.The sac growth was discovered during review of the 67 month post index implant ct scan.The diameter of the right common iliac artery at index was 33mm distally (should be 10-23mm).This off label diameter likely contributed to the type iiia endoleak.The final patient status was discharged on the first post operative day following a secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.B5: describe event or problem - correction.G4: date of received by manufacturer - updated.H6: result code - remove code 3233.H6: conclusion code - remove code 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, an suprarenal stent graft and three (3) limb stent grafts to treat an abdominal aortic aneurysm (aaa).Approximately 5.5 years post initial procedure, a type 3a endoleak with component separation was identified.The physician elected to reline the original implanted devices with a limb stent graft, an iliac limb extension and a palmaz stent.Reportedly, intervention was successful and the patient is doing well.After the initial report, clinical assessment determined that there was evidence to reasonably suggest sac growth of 15.5mm in the right common iliac artery occurred that was not included in the event as reported.The sac growth was discovered during review of the 67 month post index implant computerized tomography scan.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key12283214
Report Number2031527-2021-00296
Device Sequence Number3761249
Product Code MIH
UDI-Device Identifier00818009012210
UDI-Public(01)00818009012210(17)180520
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 07/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/20/2018
Device Model NumberBA25-80/I20-40
Device Lot Number1342795-007
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT LOT#1350054-006; AFX LIMB STENT GRAFT, LO#1350052-004; AFX LIMB STENT GRAFT, LOT#1252554-004; AFX VELA SUPRARENAL, LOT#1352104-015; AFX LIMB STENT GRAFT LOT#1350054-006; AFX LIMB STENT GRAFT, LO#1350052-004; AFX LIMB STENT GRAFT, LOT#1252554-004; AFX VELA SUPRARENAL, LOT#1352104-015
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR